| Model Number |
N/A |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/15/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during knee arthroplasty, the articular surface provisional fractured.Another provisional was used to complete the procedure.No adverse events were reported as a result of this malfunction.
Additional Manufacturer Narrative
(b)(4).G2 - report source - foreign: south africa.The complainant has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.H3 other text : investigation incomplete.
Event or Problem Description
No further event information available at the time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h10.H6 - component code - proposed code is mechanical (g04) - provisional bottom.Examination of pictures provided confirmed the instrument was fractured.The device history records were reviewed and no discrepancies were identified.Fractured tasps (tibial articular surface provisionals) were analyzed by optical microscopy revealing hackle marks, river lines and striations in the case of bending overload and low cycle fatigue culminating in bending overload.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.